Alert archive / Arkansas / Tornado Warnings in 2012

Tornado Warning 25, NWS Little Rock, AR

October 17, 2012Lonoke County, Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this tornado warning at Oct 17, 2012, 6:48 PM CDT for Lonoke County, Monroe County, Prairie County, Arkansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2012, 6:48 PM CDT (23:48 UTC)
Expired
Oct 17, 2012, 7:30 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Lonoke County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 7:37 PM CDTTSTM WND DMGClarendon, ARTREES AND POWERLINES DOWN IN CLARENDON.
Oct 17, 7:40 PM CDTTORNADOClarendon, ARA BUILDING WAS DAMAGED IN CLARENDON...WITH PARTS OF THE BUILDING OUT IN THE STREET. MANY TREES AND POWER LINES WERE BLOWN DOWN. THE ENTERGY ELECTIC OUTAGE MAP INDICATED THE ENTIRE TOWN OF CLARENDON WAS WITHOUT POWER. EXTRA STATE TROOPERS ARE HEADED TO CLARENDO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 5:21 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WFUS54 KLZK 172348 RRA
TORLZK
ARC085-095-117-180030-
/O.NEW.KLZK.TO.W.0025.121017T2348Z-121018T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 PM CDT WED OCT 17 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...
  WEST CENTRAL MONROE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 730 PM CDT

* AT 645 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
  NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE STORM WAS
  LOCATED NEAR PARKERS CORNER...OR 13 MILES SOUTHWEST OF HAZEN.
  DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE...
  HAZEN...              DE VALLS BLUFF...     CLARENDON...
  ULM...                STUTTGART MUNI ARPT...
  ROE...                PEPPERS LANDING...    PARKERS CORNER...
  DOBBS LANDING...      BISCOE...             TOLLVILLE...
  SLOVAK...             FAIRMOUNT...          ABERDEEN...
  VABY...               SIEDENSTRICKER...     SEATON DUMP...
  RED CAT LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 206 AND 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3486 9133 3458 9124 3457 9178 3474 9179
TIME...MOT...LOC 2348Z 256DEG 31KT 3466 9170

$$

64
2 follow-up statements
444 
WWUS54 KLZK 180003
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT WED OCT 17 2012

ARC085-095-117-180030-
/O.CON.KLZK.TO.W.0025.000000T0000Z-121018T0030Z/
LONOKE AR-MONROE AR-PRAIRIE AR-
703 PM CDT WED OCT 17 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN PRAIRIE...WEST
CENTRAL MONROE AND EAST CENTRAL LONOKE COUNTIES UNTIL 730 PM CDT...

AT 658 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS DANGEROUS STORM WAS LOCATED 6 MILES EAST OF PARKERS CORNER...OR 
8 MILES SOUTH OF HAZEN...MOVING EAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  HAZEN...              DE VALLS BLUFF...     CLARENDON...
  ULM...                STUTTGART MUNI ARPT...
  ROE...                PEPPERS LANDING...    PARKERS CORNER...
  DOBBS LANDING...      BISCOE...             TOLLVILLE...
  SLOVAK...             FAIRMOUNT...          BRASFIELD...
  ABERDEEN...           VABY...               SIEDENSTRICKER...
  SEATON DUMP...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 205 AND 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR ARKANSAS.

LAT...LON 3486 9133 3458 9124 3457 9178 3474 9179
TIME...MOT...LOC 0003Z 257DEG 28KT 3469 9157

$$

225
623 
WWUS54 KLZK 180018
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CDT WED OCT 17 2012

ARC085-095-117-180030-
/O.CON.KLZK.TO.W.0025.000000T0000Z-121018T0030Z/
LONOKE AR-MONROE AR-PRAIRIE AR-
718 PM CDT WED OCT 17 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN PRAIRIE...WEST
CENTRAL MONROE AND EXTREME EAST CENTRAL LONOKE COUNTIES UNTIL 730 PM
CDT...

AT 712 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS DEVELOPING TORNADO WAS LOCATED 4 MILES SOUTHWEST OF PEPPERS 
LANDING...OR 5 MILES SOUTH OF DE VALLS BLUFF...MOVING EAST AT 35 
MPH. ANOTHER STORM WITH ROTATION WAS LOCATED NEAR SLOVAK AND ALSO 
MOVING EAST AT 35 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DEVELOPING TORNADO INCLUDE...
  HAZEN...              DE VALLS BLUFF...     CLARENDON...
  ULM...                STUTTGART MUNI ARPT...
  ROE...                PEPPERS LANDING...    DOBBS LANDING...
  BISCOE...             TOLLVILLE...          SLOVAK...
  FAIRMOUNT...          BRASFIELD...          ABERDEEN...
  VABY...               SIEDENSTRICKER...     RED CAT LAKE...
  RAINBOW LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 205 AND 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR ARKANSAS.

LAT...LON 3476 9170 3486 9133 3458 9124 3457 9166
TIME...MOT...LOC 0017Z 257DEG 31KT 3472 9141

$$

64

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 17, 2:07 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Oct 17, 2:07 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 PM CDT WED OCT 17 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE FIRST PERIOD CONVECTION WITH
SEVERE POTENTIAL. ELEVATED WINDS TODAY AND ON THURSDAY. ELEVATED
FIRE CONCERNS ON THURSDAY DUE TO WINDS AND LOWER RH VALUES. A
FIRE DANGER STATEMENT WILL PROBABLY BE ISSUED.

SEVERE STORM POTENTIAL REMAINS IN PLACE FOR LATER THIS AFTERNOON
TO EVENING. KLZK 18Z SOUNDING SHOWS SOME CAPPING IN 5K TO 10K
FT...WHILE WINDS MAINLY UNIDIRECTIONAL FROM THE S TO SW. PRECIP
WATER VALUE WAS 1.09 INCHES...MARGINAL INSTABILITY WITH LI OF
-1.0...WHILE HELICITY OF 362 M2/S2. CAPE WAS 360 J/KG. IF THE CAP
ERODES DUE TO MIXING THE CAPE VALUES WILL GO UP.

CLOUD COVER HAS HELD TEMPS DOWN TODAY WHILE MOISTURE LEVELS HAVE
INCREASED WITH DEW POINT TEMPS IN THE 60S OVER AR...WITH THE BEST
SURGE IN SW AR. CURRENTLY A SURFACE LOW HAD FORMED OVER EASTERN
OK...WITH THE OTHER SURFACE LOW IN THE UPPER PLAINS. A COLD FRONT
WAS SOUTH OVER EASTERN KS TO NEAR MO...WHILE TO EASTERN OK. THE
LOW LEVEL JET OF 30-50 KNOTS WAS STILL HELPING PULL MORE MOISTURE
INTO THE AREA. ALOFT THE UPPER TROUGH WAS DEEPENING INTO THE
SOUTHERN PLAINS WITH THE UPPER LOW OVER THE UPPER MID WEST. STRONG
NW UPPER FLOW WAS NOTED.

OVERALL TIMING OF THE FRONT HAS SLOWED JUST A LITTLE WITH AROUND
20Z NEAR NW AR...THEN MOVING AT A GOOD PASS THROUGH THE STATE...
AROUND 00Z TO 03Z IN CENTRAL SPOTS...AND 06Z TO 10Z EAST AND THEN
OUT OF AR BY 12Z. FROM THIS MORNING THERE IS STILL SOME UNCERTAINTY
IF ALL THE FACTORS WILL COME FOR ANY MORE THAN A SLIGHT CHANCE OF
SEVERE STORMS. STILL EXPECTING A SEVERE THREAT WITH THE BEST
CHANCE FOR A SQUALL LINE OF STORMS. SHORT RANGE MODELS SHOW
THIS...ESPECIALLY IN EAST CENTRAL TO EASTERN AR. DAMAGING WINDS
WITH THIS QUICK MOVING LINE ARE EXPECTED...WITH ISOLATED LARGE
HAIL. ISOLATED STRONG TO SEVERE STORMS AHEAD OF THE LINE WILL
REMAIN A POSSIBILITY BUT IS NOT THE FAVORED SCENARIO. AN ISOLATED
TORNADO THREAT WILL ALSO BE PRESENT DUE TO WIND DYNAMICS...ESPECIALLY
OVER SE AR WHERE SURFACE WINDS MAY BE A BIT MORE SE TO INCREASING
VEERING PROFILE. ALL STORMS ARE EXPECTED TO MOVE QUICKLY DUE TO
THE STRONG MID LEVEL STEERING FLOW FROM THE W TO NW.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

FIRST PERIOD WILL STAY WITH THE HIGH POPS WITH SEVERE STORM
MENTION AS THE CONVECTION OVER EASTERN OK WITH WORK ITS WAY EAST
WITH THE BOUNDARY. HAVE SEEN A PREFRONTAL TROUGH DEVELOP SOME
CONVECTION AND THEN ADDITIONAL LINE ALONG AND WITH THE COLD FRONT.
WRF AND RR MODELS DEPICT THIS SCENARIO. THE CONVECTION SHOULD MOVE
ACROSS THE STATE FAIRLY QUICKLY WITH THE GOOD MID LEVEL WINDS AND
REACH EASTERN AR AROUND 06Z TO 10Z. QPF WITH THIS SYSTEM IS A BIT
UNCERTAIN DUE TO SPEED AND HOW MUCH MOISTURE WILL BE ADVECTED INTO
THE CONVECTION. WENT WITH HIGHEST FROM A 1/4 TO 3/4 INCH WITH A
FEW ISOLATED HIGHER SPOTS. SOME LOCATIONS WILL SEE ONLY SEE A FEW
TENTHS.

ON THURSDAY...THE SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT AND BRING QUITE A DRY AND COOL AIR MASS. WINDS WILL BE
ELEVATED ESPECIALLY OVER NORTHERN AR TO CENTRAL...AND WITH MINIMUM RH
VALUES DROPPING INTO THE 20S...A FIRE WEATHER DANGER STATEMENT
WILL BE NEED. SOIL MOISTURE LEVELS ARE ABOVE CRITICAL VALUES AT
THIS TIME. DUE TO THE STRONG SURFACE AND UPPER SYSTEM...THE COOLER
AIR MASS WILL HOLD OVER THE AREA THROUGH SATURDAY. ANY CLOUDS ON
THURSDAY OVER NORTHERN AR WILL THIN INTO FRIDAY AND MOSTLY SUNNY
SKIES WILL BE SEEN FRIDAY AND SATURDAY. TEMPS WILL BE AT OR BELOW
THROUGH THE PERIOD THEN A WARMING TREND INTO NEXT WEEK.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

A SOMEWHAT FLAT RIDGE WILL DEVELOP IN THE UPPER LEVEL FLOW ACROSS
THE REGION DURING THE EXTENDED TERM. A FEW SHORTWAVES WILL LIKELY
RIDE OVER THE RIDGE IN THE SWLY FLOW ALOFT. EXTENDED TERM MODELS ARE
IN DISAGREEMENT OVER THE HANDLING OF A SHORTWAVE DURING THIS TIME
FRAME...WITH THE GFS BEING MUCH WETTER AND GENERATING A WIDE AREA OF
PRECIP ACROSS THE NWRN PART OF THE STATE...WITH A DRIER ECMWF AND A
CANADIAN MODEL THAT IS SOMEWHAT IN BETWEEN.

AT THIS TIME I AM LEANING MORE TOWARD THE ECMWF SOLUTION BUT I AM
PUTTING SOME LOW POPS ACROSS THE NORTHERN/NWRN ZONES ON TUESDAY AND
TUESDAY NIGHT PER THE CANADIAN MODEL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     45  69  43  69 /  80  10   0   0
CAMDEN AR         48  76  46  75 /  60  10   0   0
HARRISON AR       41  65  41  64 /  40  10   0   0
HOT SPRINGS AR    46  73  44  72 /  50  10   0   0
LITTLE ROCK   AR  47  73  44  71 /  70  10   0   0
MONTICELLO AR     50  75  47  74 /  70  10   0   0
MOUNT IDA AR      45  71  43  70 /  40  10   0   0
MOUNTAIN HOME AR  41  66  41  65 /  60  10   0   0
NEWPORT AR        45  70  43  69 /  80  10   0   0
PINE BLUFF AR     48  74  45  73 /  70  10   0   0
RUSSELLVILLE AR   44  69  41  69 /  50  10   0   0
SEARCY AR         44  70  42  69 /  80  10   0   0
STUTTGART AR      46  72  43  71 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...59 / LONG TERM...53
Hazardous weather outlook, Oct 17, 5:00 AM CDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED OCT 17 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A QUICK MOVING COLD FRONT WILL APPROACH FROM THE PLAINS STATES
TODAY...EVENTUALLY MOVING INTO NORTHWEST ARKANSAS BY MID AFTERNOON.
AHEAD OF THE FRONT...WELL ABOVE NORMAL TEMPERATURES WILL EXIST...
WHICH WILL DESTABILIZE THE ATMOSPHERE. ALSO...GUSTY SOUTH TO
SOUTHWEST WINDS ARE EXPECTED. A LAKE WIND ADVISORY IS IN EFFECT FOR
MUCH OF THE AREA TODAY.

THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS AT FIRST
OVER WESTERN ARKANSAS...EVENTUALLY EVOLVING INTO A LINE OF STORMS
ACROSS CENTRAL AND EASTERN SECTIONS OF THE STATE. THE LINE WILL
SWEEP THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS.

THERE WILL BE A LOT OF WIND ENERGY SURROUNDING THE FRONT. THIS
WILL GIVE THE STORMS A FAST FORWARD MOVEMENT...WHICH OFTEN LEADS TO
STRONG AND DAMAGING WINDS. ALSO...WINDS WILL TURN WITH HEIGHT...
AND THIS MAY CREATE ROTATION IN SOME STORMS. GIVEN THIS...ISOLATED
TORNADOES CANNOT BE RULED OUT...PRIMARILY ALONG AND EAST OF THE
HIGHWAY 67...167 AND INTERSTATE 30 CORRIDORS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY WEST WINDS WILL USHER MUCH DRIER AIR INTO THE REGION ON
THURSDAY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY VALUES
THURSDAY AFTERNOON...WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS
MOST OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...
ESPECIALLY ACROSS CENTRAL AND EASTERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Oct 17, 5:11 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
511 PM CDT WED OCT 17 2012

ARZ004>006-172240-
BAXTER AR-FULTON AR-MARION AR-
511 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION...NORTHWESTERN
FULTON AND NORTHERN BAXTER COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 14
MILES NORTH OF ARKAWANA TO 3 MILES NORTHWEST OF ARKAWANA TO 4 MILES
WEST OF BULL SHOALS SP...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      BULL SHOALS...        ROBINSON PT LNDG...
  OTT...                LAKEWAY...            LAKEVIEW...
  GASSVILLE...          GAMALIEL LANDING...   FAWN PARK...
  DODD CITY...          DIAMOND BAY...        COLFAX...
  BULL SHOALS SP...     BRIARCLIFF...         ARKAWANA...
  VIDETTE...            THREE BROTHERS...     SNOW...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3639 9203 3626 9229 3630 9286 3644 9260
      3651 9256 3650 9197
TIME...MOT...LOC 2211Z 275DEG 31KT 3659 9238 3643 9249
          3634 9264

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 5:11 PM CDTSpecial Weather StatementLZKBaxter29 min
Oct 17, 6:44 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie31 min
Oct 17, 6:48 PM CDTTornado WarningLZKGrant27 min

Nearby

Tornado Warnings in Arkansas, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.